MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Model Number 82-8810PL
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve was placed on (b)(6) 2019, and had to be readjusted multiple times due to value setting movement.The shunt setting changed after the patient was sent to mri and changed on its own 2 additional times after the patient has fell.The shunt was set at 2 and when the patient went back to the clinic on both occasions the shunt setting changed to 1 and had to be reset back to 2.They doubled checked the shunt with 2 programmers to make sure everything was accurate.The patient presented symptoms due to valve setting changes (¿mom stated his eyes were glossed over and not being himself¿).
 
Additional Manufacturer Narrative
The certas valve was returned for evaluation: dhr - lot 3446884 conformed to the specifications when released to stock failure analysis - the position of the cam when valve was received was at setting 2.The valve was visually inspected; no defects was noted.The valve passed the tests for programming, occlusion, leaks, reflux.The valve was pressure tested, the valve failed the test at setting 8.The rotation construct stayed in up position after being programmed in setting 8.The rotation construct being stuck in up position, the programming was not locked and the rotation construct moved freely.The valve was dismantled and visually inspected under microscope at appropriate magnification: biological debris in the spring was noted.The root cause for the issue reported by the customer was due to biological debris and protein build up interfering with the valve mechanism.The biological debris stuck in the spring kept the rotation construct in up position after a programming.The rotation construct being stuck in up position, the programming was not locked and the rotation construct moved freely.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13117043
Report Number3013886523-2021-00569
Device Sequence Number4653882
Product Code JXG
UDI-Device Identifier10886704081890
UDI-Public(01)10886704081890(17)231231(10)3446884
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2029
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number82-8810PL
Device Catalogue Number828810PL
Device Lot Number3446884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown